Picato (ingenol mebutate) gel?

652 Posts | Page(s): Prev 12...64 65 66 

RE: Picato (ingenol mebutate) gel?

by CheryllN on Fri Nov 09, 2018 05:26 PM

Quote | Reply

On Oct 27, 2013 12:40 PM dnicholson wrote:

On Dec 27, 2012 5:11 PM Mamaroar wrote:

I am new to this and here is what I posted in a new post about my treatment. Hope it helps. Ouch! I'm not sure why I felt I needed to contribute to this site but I am a 55 year old female who has never had any previous medical issues. A few months back I had a dry patch on my lower lip and thought I would see someone about it. We did a biopsy (that was attractive) and fround I would need to use a three day treatment of picato to address the problem. So here's how its gone so far. Day 1 I applied in the evening several hours prior to bed. Some discomfort but I slept through the night. Work up to a massively swollen lower lip with blisters below the lip line. Not to painful just very unattractive. I thought it may be a reaction but this site assured me it was normal. Took ibuprofen and aleve to get through the day. Day 2 I took the advise of others and did then application in the morning. (recommend this as it is much easier to tolerate the discomfort when you are active. ) gel burned for a couple hours when applied I used ice to control the pain. Dryness and tightness where tolerable. Uncomfortable to eat as it effected the corners of my mouth as well with small blisters and open sores. Day 3 woke up with less swelling but large areas of dead skin. Hard to brush your teeth as the tooth paste burned the raw areas. I am not going to sugar coat it at all. It Takes GUTS to apply the third application. Raw exposed skin on the lips and application of picato will bring a grown woman to her knees. Lol. The burning lasted about two hours and then starts to subside. I don't know what to expect on day four. I was told if you apply picato to an unaffected area nothing happens. Well I guess in my case the damage was there since my reaction was intense. I wanted to share my experience with others as I found the information here to be very helpful. Expect it to hurt because it does! give yourself time to use treatment as prescribed. Plan ahead. Take a Friday off so you will have the weekend to go through this. Be strong and know your doctor is offing you options they believe will benefit your health concerns. I grew up in California. I was a life guard in the late 70's and spent many a long day in the stand without sun protection. It catches up with us in the end. I have excellent health and have faith in modern medicine. But I hope I never have to do this treatment again. good luck to everyone! B

Do you have any suggestions for not getting the gel on your tongue.  I took another person's advice and used a rolled up paper towel between lip and teeth but somehow still managed to get it on my tongue.  Any suggestions would greatly appreciated !  Thank you for shring your story.

The first time I used Picato was five years ago. It was a horrid experience, but did the job. I am now starting a second round of it on my lip and would love to hear about other people who have used it on their lip. I know it says it is not to be used on lips, but as I already did it once 5 years ago I am hopeful it will be ok again. That being said I have faithfully worn sunscreen on my lips, worn a hat, and tried to stay out of the sun during peak hours. It still came back after five years. As my doctor described it, Think of your skin layers as a glass being filled. The sun damage we got as children is already there. The more damage that occurs it “fills” the glass until it can’t take any more and the cells change. I’m thankful to catch it before it becomes squamous cell. I appreciate all of the helpful tips on this site as it makes it seem more bearable. I used biafine last time and just ordered it again. I really think that helped the blistering. Praying not as bad this time. Day 1- swelling and red. Tingling feeling on tongue. As others suggested took Benadryl and Tylenol. Drinking smoothies with a straw for now until I can have wine!

RE: Picato (ingenol mebutate) gel?

by ColoradoK on Thu Dec 06, 2018 12:43 AM

Quote | Reply
I just finished day 3 of treating my entire forehead, between my eyes and the sides by my eyes. I am swollen from my hairline to below my eye sockets. Plus my forehead is a mass of nasty puss. I have only treated my entire chest so I have no idea if this is normal or not.I have been sleeping sitting up and taking naproxen and Tylenol. Has anyone had this type of reaction?
652 Posts | Page(s): Prev 12...64 65 66 
Subscribe to this message board discussion

Latest Messages

View More

We care about your feedback. Let us know how we can improve your CancerCompass experience.